Skip to main content Accesibility Help

Wadge-like reducibilities on arbitrary quasi-Polish spaces


The structure of the Wadge degrees on zero-dimensional spaces is very simple (almost well ordered), but for many other natural nonzero-dimensional spaces (including the space of reals) this structure is much more complicated. We consider weaker notions of reducibility, including the so-called Δ0 α-reductions, and try to find for various natural topological spaces X the least ordinal α X such that for every α X ⩽ β < ω1 the degree-structure induced on X by the Δ0 β-reductions is simple (i.e. similar to the Wadge hierarchy on the Baire space). We show that α X ⩽ ω for every quasi-Polish space X, that α X ⩽ 3 for quasi-Polish spaces of dimension ≠ ∞, and that this last bound is in fact optimal for many (quasi-)Polish spaces, including the real line and its powers.

Hide All
Andretta, A. (2006) More on Wadge determinacy. Annals of Pure and Applied Logic 144 (1) 232.
Andretta, A. (2007) The SLO principle and the Wadge hierarchy. In: Foundations of the Formal Sciences V, volume 11, College Publication, London 138.
Andretta, A. and Martin, D. A. (2003) Borel-Wadge degrees. Fundamenta Mathematicae 177 (2) 175192.
Brattka, V. and Gherardi, G. (2011a) Weihrauch degrees, omniscience principles and weak computability. Journal of Symbolic Logic 76 (1) 143176.
Brattka, V. and Gherardi, G. (2011b) Effective choice and boundedness principles in computable analysis. Bulletin of Symbolic Logic 17 (1) 73117.
Cook, H. (1967) Continua which admit only the identity mapping onto non-degenerate subcontinua. Fundamenta Mathematicae 60 241249.
de Brecht, M. (2013) Quasi-Polish spaces. Annals of Pure and applied Logic 164 356381.
Giertz, G., Hoffmann, K. H., Keimel, K., Lawson, J. D., Mislove, M. W. and Scott, D. S. (2003) Continuous Lattices and Domains, Cambridge.
Hertling, P. (1993) Topologische Komplexitätsgrade von Funktionen mit endlichem Bild. Informatik-Berichte 152, Fernuniversität Hagen.
Hertling, P. (1996) Unstetigkeitsgrade von Funktionen in der effektiven Analysis, Ph.D. thesis, Fachbereich Informatik, FernUniversität Hagen.
Hurewicz, W. and Wallman, H. (1948) Dimension theory. Princeton Mathematical Series, volume 4, Princeton University Press, Princeton, NJ.
Ikegami, D. (2010) Games in Set Theory and Logic, Ph.D. Thesis, University of Amsterdam.
Ikegami, D., Schlicht, P. and Tanaka, H. (2014) Continuous reducibility for the real line. Fundamenta Mathematicae. In press.
Jayne, J. E. and Rogers, C. A. (1979a) Borel isomorphisms at the first level I. Mathematika 26 (1) 125156.
Jayne, J. E. and Rogers, C. A. (1979b) Borel isomorphisms at the first level II. Mathematika 26 (2) 157179.
Jayne, J. E. and Rogers, C. A. (1982) First level Borel functions and isomorphisms. Journal de Mathématiques Pures et Appliquées 61 (2) 177205.
Kačena, M., Motto Ros, L. and Semmes, B. (2012/2013) Some observations on ‘A new proof of a theorem of Jayne and Rogers’. Real Analysis Exchange 38 (1) 121132.
Kechris, A. S. (1995) Classical descriptive set theory. Graduate Texts in Mathematics, volume 156, Springer, New York.
Kudinov, O. V. and Selivanov, V. L. (2007) Definability in the homomorphic quasiorder of finite labelled forests. In: Computation and Logic in the Real World, Springer Lecture Notes in Computer Science 4497 436445.
Kudinov, O. V. and Selivanov, V. L. (2009) A Gandy theorem for abstract structures and applications to first-order definability. In: Mathematical Theory and Computational Practice, Springer Lecture Notes in Computer Science 5635 290299.
Kudinov, O. V., Selivanov, V. L. and Zhukov, A. V. (2009) Definability in the h-quasiorder of labelled forests. Annals of Pure and Applied Logic 159 (3) 318332.
Kudinov, O. V., Selivanov, V. L. and Zhukov, A. V. (2010) Undecidability in Weihrauch degrees. In: Programs, Proofs, Processes. Springer Lecture Notes in Computer Science 6158 256265.
Kuratowski, K. (1934) Sur une généraliation de la notion d'homéomorphie. Fundamenta Mathematicae 22 206220.
Motto Ros, L. (2009) Borel-amenable reducibilities for sets of reals. Journal of Symbolic Logic 74 (1) 2749.
Motto Ros, L. (2010a) Baire reductions and good Borel reducibilities. Journal of Symbolic Logic 75 (1) 323345.
Motto Ros, L. (2010b) Beyond Borel-amenability: Scales and superamenable reducibilities. Annals of Pure and Applied Logic 161 (7) 829836.
Motto Ros, L. (2011) Game representations of classes of piecewise definable functions. Mathematical Logic Quarterly 57 (1) 95112.
Motto Ros, L. (2013) On the structure of finite level and omega-decomposable Borel functions. Journal of Symbolic Logic 78 (4) 12571287.
Motto Ros, L. and Semmes, B. (2010) A new proof of a theorem of Jayne and Rogers. Real Analysis Exchange 35 (1) 195203.
Ostrovsky, A. (2011) σ-homogeneity of Borel sets. Archive for Mathematical Logic 50 (5–6) 661664.
Parovičenko, I. I. (1963) A universal bicompact of weight ℵ. Doklady Akademii Nauk SSSR 150 3639.
Pawlikowski, J. and Sabok, M. (2012) Decomposing Borel functions and structure at finite levels of the Baire hierarchy. Annals of Pure and Applied Logic 163 (12) 17481764.
Perrin, D. and Pin, J.-E. (2004) Infinite words. Pure and Applied Mathematics, volume 141, Elsevier.
Saint Raymond, J. (1976) Fonctions Boréliennes sur un quotient. Bulletin de la Société Mathématique de France 100 141147.
Schlicht, P. (2014) Continuous reducibility and dimension. Archive for Mathematical Logic. In press.
Selivanov, V. L. (2004) Difference hierarchy in ϕ-spaces. Algebra Logika 43 (4) 425444 (Engl. Trans.: Algebra Logic 43 (4) 238–248).
Selivanov, V. L. (2005) Variations on the Wadge reducibility [Translation of Mat. Tr. 8 (1), 135–175]. Siberian Advances in Mathematics 15 (3) 4480.
Selivanov, V. L. (2007) Hierarchies of Δ0 2-measurable k-partitions. Mathematical Logic Quarterly 53 (4–5) 446461.
Selivanov, V. L. (2008a) On the difference hierarchy in countably based T 0-spaces. Electronic Notes in Theoretical Computer Science 221 257269.
Selivanov, V. L. (2008b) Wadge reducibility and infinite computations. Mathematics in Computer Science 2 536.
Selivanov, V. L. (2010) On the Wadge reducibility of k-partitions. Journal of Logic and Algebraic Programming 79 (1) 92102.
Selivanov, V. (2013) Total representations. Logical Methods in Computer Science 9 (2) 130.
Semmes, B. (2009) A Game for the Borel Functions, Ph.D. Thesis, ILLC, University of Amsterdam, Holland.
Solecki, S. (1998) Decomposing Borel sets and functions and the structure of Baire class 1 functions. Journal of the American Mathematical Society 11 (3) 521550.
van Engelen, F., Miller, A. W. and Steel, J. (1987) Rigid Borel sets and better quasi-order theory. In: Logic and Combinatorics (Arcata, California, 1985), Contemporary Mathematics 65 199222. (American Mathematical Society, Providence, RI.)
Wadge, W. (1984) Reducibility and Determinateness in the Baire Space, Ph.D. thesis, University of California, Berkeley.
Weihrauch, K. (2000) Computable analysis, An introduction. Texts in Theoretical Computer Science. An EATCS Series, Springer, Berlin.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Structures in Computer Science
  • ISSN: 0960-1295
  • EISSN: 1469-8072
  • URL: /core/journals/mathematical-structures-in-computer-science
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed